U. Aebi, MD; W. H. Reinhart, MD
This content is PDF only. Please click on the PDF icon to access.
To the Editors: A 63-year-old woman died from acute liver failure while being treated with beclobrate, a lipid lowering agent. She had moderate hyperlipidemia, which had been treated by her physician with bezafibrate for 8 years. The drug was later replaced by beclobrate, 100 mg/d, because of persistently high cholesterol levels (7.8 mmol/L). After 4 months she developed vomiting and jaundice. She was only taking beclobrate during that time, and the drug was withdrawn. Jaundice rapidly progressed, and she was hospitalized with acute liver failure. No other abnormalities were found. She had no history of recent viral or bacterial infection,
Aebi U, Reinhart WH. Beclobrate and Liver Disease. Ann Intern Med. 1990;113:483. doi: https://doi.org/10.7326/0003-4819-113-6-483_2
Download citation file:
Published: Ann Intern Med. 1990;113(6):483.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use